Alert archive / South Dakota / Red Flag Warnings in 2016

Red Flag Warning 4, NWS Aberdeen, SD

April 3, 2016

NWS Aberdeen, SD issued this red flag warning at Apr 3, 2016, 3:42 AM CDT. It took effect at Apr 3, 2016, 3:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2016, 3:42 AM CDT (08:42 UTC)
In effect from
Apr 3, 2016, 3:00 PM CDT
Expired
Apr 3, 2016, 8:00 PM CDT
In force
5 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted.

749 
WWUS83 KABR 030842
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
342 AM CDT SUN APR 3 2016

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.ABOVE NORMAL TEMPERATURES IN THE UPPER 60S TO LOW 70S...COMBINED
WITH DRY AIR AND DRY FUELS WILL BRING VERY HIGH TO EXTREME FIRE
DANGER TO NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON.

SDZ268-031645-
/O.NEW.KABR.FW.W.0004.160403T2000Z-160404T0100Z/
UPPER CHEYENNE-
242 AM MDT SUN APR 3 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM MDT THIS AFTERNOON TO 7
PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 268...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM MDT THIS AFTERNOON TO 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 268 UPPER CHEYENNE.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AROUND 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
TMT
1 follow-up statement
859 
WWUS83 KABR 031630
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1130 AM CDT SUN APR 3 2016

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.ABOVE NORMAL TEMPERATURES IN THE UPPER 60S TO LOW 70S...COMBINED
WITH DRY AIR AND DRY FUELS WILL BRING VERY HIGH TO EXTREME FIRE
DANGER TO NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON.

SDZ268-040100-
/O.CON.KABR.FW.W.0004.160403T2000Z-160404T0100Z/
UPPER CHEYENNE-
1030 AM MDT SUN APR 3 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 268...

* AFFECTED AREA...FIRE WEATHER ZONE 268 UPPER CHEYENNE.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...BETWEEN 15 AND 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CONNELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:43 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 3, 12:43 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1243 AM CDT SUN APR 3 2016

.UPDATE...
ISSUED AT 1235 AM CDT SUN APR 3 2016

SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION.

UPDATE ISSUED AT 833 PM CDT SAT APR 2 2016

ADJUSTED TEMPERATURES DOWN A LITTLE FOR THE NIGHT ALONG WITH
ADJUSTING THE SKY COVER. UPDATED FORECAST.

UPDATE ISSUED AT 655 PM CDT SAT APR 2 2016

00Z AVIATION DISCUSSION UPDATED BELOW.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 327 PM CDT SAT APR 2 2016

WARM ADVECTION WILL TAKE OVER TONIGHT WITH WESTERLY FLOW. WINDS OVER
THE COTEAU TOP OUT OF THE WEST/SOUTHWEST AROUND 40KTS SO THERE MAY
BE SOME DOWNSLOPE ENHANCEMENT. A CLIPPER MOVES ACROSS WESTERN
MINNESOTA TOWARDS MORNING WITH LOW LEVEL FLOW BECOMING MORE
NORTHWESTERLY. 850MB TEMPERATURES PEAK EARLY THEN COOL A TAD AS THE
CORE OF WARMEST AIR MOVES SOUTHEAST...BUT WITH FAVORABLE MIXING
CONDITIONS EXPECT THE RESULT WILL BE FOR TEMPERATURES TO JUMP
QUICKLY DURING THE MORNING THEN REMAINING LEVEL FOR A GOOD CHUNK OF
THE AFTERNOON. THE ACTUAL COLD FRONT WILL MOVE IN FROM THE NORTH AND
PROCEED ACROSS THE FORECAST AREA OVER THE COURSE OF THE
AFTERNOON...SO NORTHERN TIER COMMUNITIES COULD SEE READINGS BEGIN TO
DROP DURING AFTERNOON AS WELL. AS WE ARE IN NORTHWEST FLOW...WE WILL
ALSO SEE MID LEVEL TEMPERATURES COOL...AND THIS WILL RESULT IN A
WEAKLY UNSTABLE ENVIRONMENT THAT COULD GENERATE SCATTERED SHOWERS
AND SHALLOW/WEAK THUNDERSTORMS...WITH LESS THAN 200J/KG CAPE.

THIS FAVORABLE MIXING ENVIRONMENT WILL ALSO ALLOW FOR MIXED WINDS TO
PEAK AROUND 25 TO 30KT. WITH TEMPERATURES AND DEWPOINTS MIXING INTO
THE 60S AND 30S RESPECTIVELY...AFTERNOON RH VALUES COULD DROP
BETWEEN 20 AND 30 PERCENT. THIS MAY RESULT MARGINAL RED FLAG
CONDITIONS DURING THE AFTERNOON HOURS.

COOL AIR SETTLES OVERHEAD MONDAY AM...WITH THE BAROCLINIC ZONE
DRIFTING BACK TO THE EAST LATE MONDAY AHEAD OF THE NEXT WAVE. A 50KT
LOW LEVEL JET NOSES INTO THE FORECAST AREA...BUT MOST UNSTABLE CAPE
VALUES ARE ONLY A FEW J/KG. THERE IS LITTLE UPPER LEVEL SUPPORT FOR
PRECIPITATION AS WELL...SO NOT SURPRISED OMEGA VALUES ONLY TOP OUT
AROUND 8 MICROBARS. ON TOP OF THAT...ANY MID LEVEL PRECIPITATION
MOVING IN WITH THIS SYSTEM MONDAY NIGHT WILL CONTEND WITH A RATHER
DRY LOW LEVEL AIRMASS INITIALLY.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 327 PM CDT SAT APR 2 2016

A PASSING LOW SFC LOW PRESSURE SYSTEM WILL BRING SOME WAA AND A 50
KT LLJ TO EASTERN SD TUESDAY MORNING. THIS MEANS THERE IS SOME
POTENTIAL FOR SHOWERS AND THUNDER AHEAD OF THE LOW BEFORE IT SHIFTS
EAST AND CAA MOVES IN. AS AN UPPER TROUGH ENTERS BEHIND THE SLOW
MOVING SFC LOW TUE NIGHT PRECIP CHANCES WILL CONTINUE AND THEN BE
REINFORCED BY ANOTHER CLIPPER LOW WED NIGHT. MOST OF THE PRECIP WILL
BE LIGHT AS THE REGION REMAINS CUT OFF FROM GULF FLOW. PRECIP WILL
CHANGE OVER TO SNOW WED NIGHT. BY FRIDAY AN UPPER RIDGE WILL BEGIN
TO TRANSITION INTO THE NORTHERN PLAINS GIVING TEMPS A BOOST INTO THE
60S FOR THE LAST PART OF THE WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1235 AM CDT SUN APR 3 2016

VFR CONDITIONS ARE EXPECTED AT ALL LOCATIONS THROUGH TONIGHT AND
SUNDAY. AS THE INVERSION STRENGTHENS TONIGHT...EXPECT STRONG
SOUTHWEST WINDS TO DEVELOP OFF THE SURFACE UP TO 40 KNOTS OR SO.
THIS WILL BRING SOME LOW LEVEL WIND SHEAR MAINLY TO ABR AND ATY.
OTHERWISE...WITH SOME LIFT AND INSTABILITY ON SUNDAY
AFTERNOON...SOME HIGH BASED SHOWERS ALONG WITH A FEW THUNDERSTORMS
ARE EXPECTED TO DEVELOP OUT WEST AND COULD AFFECT THE TERMINAL
LOCATIONS. NORTHWEST WINDS WILL ALSO INCREASE ON SUNDAY AND BECOME
BREEZY AS A COLD FRONT SWEEPS THROUGH THE REGION.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...DORN
SHORT TERM...CONNELLY
LONG TERM...WISE
AVIATION...DORN
Hazardous weather outlook, Apr 2, 4:47 AM CDT, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
447 AM CDT SAT APR 2 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-031000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
447 AM CDT SAT APR 2 2016 /347 AM MDT SAT APR 2 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE GRASSLAND FIRE DANGER WILL REACH HIGH TO VERY HIGH LEVELS ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TMT

Nearby

Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.